MAUDE Adverse Event Report: BIOSENSE WEBSTER INC LASSO® NAV ECO CATHETER; CATHETER, ELECTRODE RECORDING OR PROBE, ELECTRODE RECORDING

BIOSENSE WEBSTER INC LASSO® NAV ECO CATHETER; CATHETER, ELECTRODE RECORDING OR PROBE, ELECTRODE RECORDING
Model Number D134904
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Cardiac Tamponade (2226)
Date of Event 11/26/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Initial reporter phone: (b)(6).If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Biosense webster manufacturer's reference number (b)(4) has report: (1) mfr # 2029046-2021-02234 (thermocool® smart touch® sf uni-directional navigation catheter).
 
Event or Problem Description
It was reported that an (b)(6) female ((b)(6)) patient underwent an atrial fibrillation (afib) ablation procedure with a thermocool® smart touch® sf uni-directional navigation catheter and a lasso® nav eco catheter and suffered cardiac tamponade requiring pericardiocentesis.It was reported that the physician performed a septal puncture with an acunav and performed pulmonary vein isolation (pvi) with a lasso catheter in the pulmonary vein (pv), and about 2 hours after the procedure was started, the event occurred.Cavo-tricuspid isthmus (cti) ablation was performed after pvi was completed.Because the block of cti was difficult, sl1 sheath was replaced with vizigo, and additional ablation was performed.After completion of the cti block, blood pressure was confirmed to have decreased while checking pvi.Because the movement of the cardiac shadow was poor, echocardiography was performed, and effusion was confirmed, so pericardiocentesis was performed for drainage.The symptoms improved with drainage.The physician commented that as arterial blood was drawn by drainage, it was thought to have occurred during pvi, but it was not clear exactly where and how the tamponade occurred.Additional information was received on 01-dec-2021.It was reported that the opinion was that tamponade occurred during pvi before cti ablation.Acunav was for septal puncture only.No left atrium insertion.Vizigo was inserted after tamponade occurred.Additional information was received on 2-dec-2021.It was reported that ¿septal sampling¿ was performed using acunav, and pulmonary vein isolation (pvi) was performed with ¿lasso indwelling in pulmonary vein (pv)¿.Additional information was received on 13-dec-2021.The physician considered the cause of this adverse event as procedure related, and that the cardiac tamponade occurred during pvi ablation before cti ablation, since arterial blood was aspirated with cardiac drainage.Acunav was used only for septal puncture and was not inserted into the la, therefore it was considered not to be the cause of cardiac tamponade.Vizigo was inserted into the patient's body after cardiac tamponade occurred and was considered not related to cardiac tamponade.The patient outcome of the adverse event was reported as improved.It was not reported that extended hospitalization was required.Transseptal puncture was performed.There was no evidence of a steam pop.The reporter tried to obtain detailed information about irrigated catheter settings, catheter settings on generator and about pump switching from low to high during ablation, but were unable to obtain the information.It was not reported that inappropriate use was conducted outside of the instructions for use.It was not reported that there was any error message observed on the biosense webster inc.Equipment.The lasso will be conservatively reported since the physician suspects that cardiac tamponade occurred during pvi before cti is energized and lasso was being used at this time.If additional information becomes available this complaint will be reassessed.Additional information was received on 16-dec-2021.It was reported that the physician does not believe that the acunav catheter caused or contributed to the pericardial effusion since it was used for atrial septal puncture only, and not inserted to the la.The physician confirmed that the bleeding was arterial, therefore, acunav which was not inserted to the la, was not considered to contribute to the cardiac tamponade.
 
Additional Manufacturer Narrative
The biosense webster, inc.Product analysis lab received the device for evaluation.The analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
The device evaluation was completed on 10-mar-2022.It was reported that an 80 year-old female (51kg) patient underwent an atrial fibrillation (afib) ablation procedure with a thermocool® smart touch® sf uni-directional navigation catheter and a lasso® nav eco catheter and suffered cardiac tamponade requiring pericardiocentesis.It was reported that the physician performed a septal puncture with an acunav and performed pulmonary vein isolation (pvi) with a lasso catheter in the pulmonary vein (pv), and about 2 hours after the procedure was started, the event occurred.Cavo-tricuspid isthmus (cti) ablation was performed after pvi was completed.Because the block of cti was difficult, sl1 sheath was replaced with vizigo, and additional ablation was performed.After completion of the cti block, blood pressure was confirmed to have decreased while checking pvi.Because the movement of the cardiac shadow was poor, echocardiography was performed, and effusion was confirmed, so pericardiocentesis was performed for drainage.The symptoms improved with drainage.The physician commented that as arterial blood was drawn by drainage, it was thought to have occurred during pvi, but it was not clear exactly where and how the tamponade occurred.Additional information was received on 01-dec-2021.It was reported that the opinion was that tamponade occurred during pvi before cti ablation.Acunav was for septal puncture only.No left atrium insertion.Vizigo was inserted after tamponade occurred.Additional information was received on 2-dec-2021.It was reported that ¿septal sampling¿ was performed using acunav, and pulmonary vein isolation (pvi) was performed with ¿lasso indwelling in pulmonary vein (pv)¿.Additional information was received on 13-dec-2021.The physician considered the cause of this adverse event as procedure related, and that the cardiac tamponade occurred during pvi ablation before cti ablation, since arterial blood was aspirated with cardiac drainage.Acunav was used only for septal puncture and was not inserted into the la, therefore it was considered not to be the cause of cardiac tamponade.Vizigo was inserted into the patient's body after cardiac tamponade occurred and was considered not related to cardiac tamponade.The patient outcome of the adverse event was reported as improved.It was not reported that extended hospitalization was required.Transseptal puncture was performed.There was no evidence of a steam pop.The reporter tried to obtain detailed information about irrigated catheter settings, catheter settings on generator and about pump switching from low to high during ablation,but were unable to obtain the information.It was not reported that inappropriate use was conducted outside of the instructions for use.It was not reported that there was any error message observed on the biosense webster inc.Equipment.The lasso will be conservatively reported since the physician suspects that cardiac tamponade occurred during pvi before cti is energized and lasso was being used at this time.If additional information becomes available this complaint will be reassessed.Additional information was received on 16-dec-2021.It was reported that the physician does not believe that the acunav catheter caused or contributed to the pericardial effusion since it was used for atrial septal puncture only, and not inserted to the la.The physician confirmed that the bleeding was arterial, therefore, acunav which was not inserted to the la, was not considered to contribute to the cardiac tamponade.Device evaluation details: visual analysis revealed no damage or anomalies on the device.A test of all of the features were performed, and the device performed correctly, no issues were observed.Per the event, a test of all features were performed.The magnetic and electric features were tested, and no issues were observed.In addition, the product was deflecting correctly.No malfunctions were observed during the product analysis.A manufacturing record evaluation was performed for the finished device 30572747l number, and no internal action related to the complaint was found during the review.No malfunction was observed during the product analysis.The instructions for use (ifu) states that careful catheter manipulation must be performed to avoid cardiac damage, perforation or tamponade.The root cause of the adverse event remains unknown.There may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the analysis.As part of bwi¿s quality process, all devices are manufactured, inspected, and released to approved specifications.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
LASSO® NAV ECO CATHETER
Common Device Name
CATHETER, ELECTRODE RECORDING OR PROBE, ELECTRODE RECORDING
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
gabriel alfageme
31 technology dr
irvine, CA 92618
9497898687
MDR Report Key13050540
Report Number2029046-2021-02235
Device Sequence Number13809853
Product Code DRF
UDI-Device Identifier10846835009682
UDI-Public10846835009682
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K113213
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/02/2024
Device Model NumberD134904
Device Catalogue NumberD134904
Device Lot Number30572747L
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/12/2022
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/26/2021
Supplement Date Received by Manufacturer01/12/2022
03/10/2022
Initial Report FDA Received Date12/21/2021
Supplement Report FDA Received Date01/20/2022
04/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/03/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
8.5F SHEATH WITH CURVE VIZ SMC; ACUNAV 8F-90; THMCL SMTCH SF UNID, TC, D; UNK BRAND SL1 SHEATH; UNK BRAND TRANSSEPTAL NEEDLE; UNK_SMARTABLATE GENERATOR
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient Age80 YR
Patient SexFemale
Patient Weight51 KG